IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 94 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2453    
    Printed133    
    Emailed2    
    PDF Downloaded117    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2011  |  Volume : 43  |  Issue : 5  |  Page : 609-610

Piperacillin-tazobactam-induced hypokalemia and metabolic alkalosis


1 Department of Pediatrics, Lokmanya Tilak Municipal General Hospital and Medical College, Sion, Mumbai 400 022, India
2 Resident in Pediatrics, Lokmanya Tilak Municipal General Hospital and Medical College, Sion, Mumbai 400 022, India

Correspondence Address:
Syed Ahmed Zaki
Department of Pediatrics, Lokmanya Tilak Municipal General Hospital and Medical College, Sion, Mumbai 400 022
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.84986

Rights and Permissions

Piperacillin/tazobactam is a commonly prescribed antibiotic and is generally considered safe. We report a case of a 2-year-old girl who developed hypokalemic metabolic alkalosis and bradycardia after receiving intravenous piperacillin-tazobactam for bronchopneumonia. Upon withdrawal of the drug, serum potassium normalized in 2 days. Hypokalemia is a serious adverse effect of piperacillin-tazobactam and should be suspected while treating patients with this drug. Early recognition and prompt withdrawal of the drug will result in lesser morbidity.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow